MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT IRELAND PURITAN BENNETT; VENTILATOR, CONTINUOUS, FACILITY USE

NELLCOR PURITAN BENNETT IRELAND PURITAN BENNETT; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIUU-RMF
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that during use on a patient this 980 vent ilator shut off and stopped delivering breaths.A review of the repair details and diagnostic logs indicate the device entered backup ventilation.The device was available for evaluation.The service personnel (sp) inspected the ventilator logs found the device entered backup ventilation with relevant diagnostic codes.To solve the issue sp replaced the exhalation valve assemble with a new one.The reported issue of unit shutting off and stopped delivering breaths could not be confirmed.The sp additionally found unrelated diagnostic does from logs as secondary findings and the replaced direct current dc printed circuit board (pcb) and the coin batteries.The secondary findings are not related to the reported issue.The unit passed all test and calibrations as per manufacturer specifications at the time of service.The investigation could not confirm the reported issue but found unit entered backup ventilation.A cause to the reported issue was not determined.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during use on a patient this 980 ventilator shut off and stopped delivering breaths.The patient was removed from the ventilator and placed on an alternate ventilator with no injury reported.A review of the repair details and diagnostic logs indicate the device entered backup ventilation.
 
Additional Manufacturer Narrative
H3: device evaluation summary: updated due to part return medtronic conducted an investigation based upon all information received.It was reported that during use on a patient this 980 vent ilator shut off and stopped delivering breaths.A review of the repair details and diagnostic logs indicate the device entered backup ventilation.The device was available for evaluation.The service personnel (sp) inspected the ventilator and could not confirm that the unit shut off and stopped delivering breaths.However, on review of the ventilator memory logs found that the device entered backup ventilation with relevant diagnostic code and found that the device generated a "post error exhalation subsystem - pneumatics interface - exhalation adc out of range" code.To solve the issue sp replaced the exhalation valve assemble (eva).The sp additionally found a "3.3 v ref scaled oor" and a "gui time of day clock failed" codes from logs as secondary findings.To solve the secondary issues sp replaced the direct current (dc) - dc printed circuit board assembly (pcba) and the coin batteries.The unit passed all test and calibrations as per manufacturer specifications at the time of service.The secondary findings are not related to the reported issue.The unit passed all test and calibrations as per manufacturer specifications at the time of service.One eva <(>&<)> dc-dc pcba were received for failure analysis.The components were visually inspected and functionally tested with no malfunction or product deficiency observed.The replaced components resolved the issue in the field however, the returned components were analyzed and tested satisfactorily.The observed secondary issues are not related and would not have contributed to the reported issue.With the information available a likely cause of the reported event could not be determined the manufacturing records for each device are thoroughly reviewed prior to release to ensure that it has met all medtronic quality s pecifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PURITAN BENNETT
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NELLCOR PURITAN BENNETT IRELAND
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
NELLCOR PURITAN BENNETT IRELAND
micheal collins rd mervue
galway
EI  
Manufacturer Contact
kelly adams
2101 faraday avenue
carlsbad, CA 92008
7606035046
MDR Report Key14593986
Report Number8020893-2022-00101
Device Sequence Number2098236
Product Code CBK
UDI-Device Identifier10884521592926
UDI-Public10884521592926
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K131252
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIUU-RMF
Device Catalogue Number980X3ENDIUU-RMF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer04/07/2023
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown